What To Do if You Overdose on Xanax

Xanax is a prescription medication which is used to treat anxiety and many other panic related disorders. It can be quite lethal if taken in large doses, however. The question many people have is what to do if you overdose on Xanax? Just as it is with other prescription pills, taking too large of a dosage can be fatal. If Xanax is combined with other drugs or even alcohol, an overdose on the medication is much more likely to occur. This is a scary reality that happens all to often. What happens is that people who become addicted to Xanax tend to build up a tolerance to the medication over a period time and they begin to feel as if they should take more and more of the medication in order to experience the effects they are seeking. It turns into a precarious situation when higher than the recommended dose is taken.

Symptoms of a Xanax Overdose

If one has ingested too much Xanax, there are certain signs of an overdose you should watch for. These may include sleepiness, slowed reflexes, breathing problems, confusion, and a lack of coordination. A Xanax overdose has often even lead to being a coma or death. It is important to seek emergency medical treatment right away if you are experiencing these symptoms and may have ingested too much Xanax. It is likely that you will need to get your stomach pumped so as to remove the excess Xanax from your system to prevent fatality.

What To Do for a Xanax Overdose

What you should do is go to an emergency medical facility as soon as you can. You can not reverse the effects of a Xanax overdose on your own by throwing up or drinking lots of water – despite what someone may tell you. Your only hope is to be seen and treated by a medical professional.

How Much Xanax to Overdose?

The dose of Xanax it would take to overdose is different for each person. Some things which affect how much Xanax it takes to overdose would be a person’s body weight, their general physical health, their level of tolerance to Xanax, and of course, whether or not it was mixed with other substances. You may not overdose on Xanax with one or two extra pills, but then again, you might – it all depends on how your body processes what you put into it. Taking more Xanax than you have been prescribed is dangerous – period!

What You Should Know About Xanax

Xanax should never be taken as a recreational drug and should only be taken with the consent and prescription from your physician. Your prescription for Xanax should not be shared with anyone else and it is extremely dangerous to obtain Xanax from any other place besides the pharmacy, because there is a possibility of it containing other harmful ingredients. Take extreme caution when using Xanax and use it only as prescribed to avoid the tragedy of an overdose.

We Can Help you find a Drug Treatment Center 24 Hours a Day, Free Confidential Assessment:  (877) 548-0193